[Iatrogenic diffuse interstitial pneumonia linked to 5-aminosalicylate]
Declerck, D × Wallaert, B Demarcq-Delerue, G Tonnel, A B #
Revue des maladies respiratoires vol:11 issue:3 pages:292-3
Iatrogenic pneumonias to sulphasalazine are most usually seen during the course of a haemorrhagic proctocolitis (RCH). We report a case in which a young woman was treated with 5-aminosalicylate (Pentasa) and prednisolone during an exacerbation of RCH. After 3 months of treatment the steroid therapy was stopped and the Pentasa was continued at the same dose (3 g per day). She presented with increasing dyspnoea on effort. Clinical examination was normal but a CT scan of the chest showed interstitial micro nodules; there was also a restrictive ventilatory disorder, hypoxaemia on effort and an alveolar eosinophilia (1.8%) The clinical progress, respiratory and blood gases all improved rapidly after stopping the Pentasa with the disappearance of the interstitial nodule over 5 months, suggesting that the role of the Pentasa was causal in the genesis of the pneumonia.